MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 19GA 1IN TW; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 19GA 1IN TW; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305186
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(4).Investigation summary: one photo was provided for evaluation.The photo shows five packaging blisters top web.Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: this is the 1st complaint for lot # 22009 for this type of defect or symptom.There was no documentation for this type of defects during the entire production run of this batch.Based on the investigation and with no sample analysis the symptom reported by the customer can¿t be confirmed nor this symptom be correlated with a potential cause linked to the manufacturing process.This is the 1st complaint.This lot was produced for 1.9mm units; this is a cpm of 0.5; we will continue monitoring the complaints of this product and lot.Root cause description: based on the investigation and with no sample analysis the symptom reported by the customer can¿t be confirmed nor this symptom be correlated with a potential cause linked to the manufacturing process.Rationale: capa not required at this time.
 
Event or Problem Description
It was reported that an unspecified number of needle 19ga 1in tw experienced leakage during use.The following information was provided by the initial reporter: material no: 305186, batch no: 0022009.Received an email from the customer, providing the following information.The customer confirmed they are using a bd needle.The photo sample was provided with ref305186.The leaking was found out when the needle was dripping after removing the needle from the bag that was being filled; the clamp was open.The location of the dripping was from the tip of the needle.No further information provided.

Brand Name
NEEDLE 19GA 1IN TW
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10199718
Report Number1911916-2020-00585
Device Sequence Number2108341
Product Code FMI
UDI-Device Identifier30382903051862
UDI-Public30382903051862
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2025
Device Model Number305186
Device Catalogue Number305186
Device Lot Number0022009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2020
Initial Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;